Georgia recorded four 4 Opioid Overdose related deaths and dozens more are ill after ingesting a new kind of mysterious drug sold illegally. Georgian Health officials revealed that this may be perhaps the largest cluster of opioid-related overdose in the state’s history. Reports indicate that doctors currently have seven more patients on life support and ventilators.

New drug on the streets of Georgia

Health officials could not confirm the cause of the deaths and sicknesses and said that they would only be able to pinpoint the reason behind these cases once the test results arrive.

Advertisement
Advertisement

However, State authorities claim that many of the patients interviewed have stated that they fell ill after swallowing a yellow colored pill, which they purchased on the street.

Two of those who died were later identified as 36-year old Amirrah Gillens and 52-year old Gregory Mitchell. The former died on Sunday, June 4 while the latter passed away on Tuesday, June 6 morning. All of the cases were reported within a span of 48 Hours as paramedics raced to Centerville, Perry, Warner Robins, and Albany all of which reported several overdoses.

Advertisement

Chris Hendry, chief medical officer at Navicent Health in Macon said that a new drug was responsible for the sudden spike in overdose reports. Bibb County Sheriff David Davis urged the public on Tuesday to come forward if they had any relevant information relating to the new drug. He even assured people with drug addiction or other opioid-related issues that he would not press charges if they came up with some information which could lead to the arrest of the culprits behind the new drug.

Symptoms and treatment of the overdose

Health officials stated that most of the patients were brought in with severe breathing problems, along with slurred speech, and general sleepiness. Doctors were administering large doses of overdose-reversing drugs such as Narcan or naloxone. Patients were also kept in ventilation so that they could breathe properly. Some of the victims reported having ingested just one of the yellow pills before getting sick.

State authorities claimed that the drug was being sold as the pain medication Percocet on the streets and can cause people to lose consciousness and also suffer severe respiratory failure. However, officials were still unable to determine what the actual drug was, which was acting like poison. Chances of finding out more about the drug after performing tests on the patients are slim and the police have yet to find a yellow pill that was being described by those who fell sick.

Advertisement

Don't miss our page on Facebook!
Click to read more